Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 19, NWS Green Bay, WI

March 2, 2012

NWS Green Bay, WI issued this small craft advisory at Mar 2, 2012, 4:21 AM CST. It took effect at Mar 2, 2012, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 4:21 AM CST (10:21 UTC)
In effect from
Mar 2, 2012, 10:00 AM CST
Expired
Mar 2, 2012, 3:05 PM CST
In force
5 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WHUS73 KGRB 021021
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
421 AM CST FRI MAR 2 2012

...WINDS AND WAVES INCREASING TODAY...

.NORTHEAST WINDS WILL BE ON THE INCREASE TODAY AS A LOW PRESSURE
SYSTEM TRACKS INTO ILLINOIS. WINDS WILL TURN NORTHWEST TONIGHT AS
THE LOW PRESSURE AREA MOVES INTO LOWER MICHIGAN.

LMZ541>543-021830-
/O.NEW.KGRB.SC.Y.0019.120302T1600Z-120303T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
421 AM CST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
6 AM CST SATURDAY. 

* WINDS...NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS TODAY AND
  THEN SHIFT NORTHWEST TONIGHT WITH GUSTS TO 30 KNOTS.

* WAVES...WAVES BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
775 
WHUS73 KGRB 021616
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 AM CST FRI MAR 2 2012

...GUSTY WINDS AND BUILDING WAVES EXPECTED...

.NORTHEAST WINDS WILL BE ON THE INCREASE THIS AFTERNOON...AS DEEPENING
LOW PRESSURE SYSTEM TRACKS INTO NORTHERN ILLINOIS. WINDS WILL TURN
NORTHWEST LATE TONIGHT AS THE LOW PRESSURE AREA MOVES INTO LOWER
MICHIGAN.

LMZ541>543-030030-
/O.CON.KGRB.SC.Y.0019.000000T0000Z-120303T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1016 AM CST FRI MAR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WINDS...NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS THIS
  AFTERNOON AND THEN SHIFT NORTHWEST LATE TONIGHT WITH GUSTS TO 30
  KNOTS.

* WAVES...WAVES BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
551 
WHUS73 KGRB 022105
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CST FRI MAR 2 2012

...STRONG WINDS AND HIGH WAVES EXPECTED TONIGHT INTO SATURDAY MORNING...

.LOW PRESSURE OVER EASTERN ILLINOIS WILL QUICKLY MOVE TO EASTERN LAKE
HURON TONIGHT AND BRING STRONG NORTHERLY WINDS TO THE NEARSHORE AREAS
INTO SATURDAY MORNING.

LMZ541>543-030515-
/O.UPG.KGRB.SC.Y.0019.000000T0000Z-120303T1200Z/
/O.NEW.KGRB.GL.W.0007.120302T2105Z-120303T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
305 PM CST FRI MAR 2 2012

...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS DURING THE
  EARLY EVENING...THEN BECOME NORTHERLY WITH GALE FORCE GUSTS TO
  35 KTS BEFORE MIDNIGHT. WINDS WILL SHIFT TO THE NORTHWEST AFTER
  MIDNIGHT AND BEGIN TO DIMINISH SATURDAY MORNING. 

* WAVES...WAVES BUILDING TO 4 TO 7 FEET THROUGH THE EVENING...
  SUBSIDING TO 3 TO 5 FT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:50 AM CST, 31 minutes earlier.

Area forecast discussion, Mar 2, 3:50 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
350 AM CST FRI MAR 2 2012

.SHORT TERM...TODAY/TONIGHT/SATURDAY. MAIN FORECAST CHALLENGE
CENTERS ON ANOTHER WINTER STORM TO AFFECT THE GREAT LAKES REGION
LATER TODAY INTO TONIGHT. BUT FIRST WILL NEED TO MENTION SOME
LIGHT PCPN THIS AM AS A WEAK SHORT WAVE LIFTS OVER NORTHERN
WISCONSIN. BANDS OF RETURNS ASSOCIATED WITH WEAK WAA AND JETLET
WORKING OVER SOUTHERN WISCONSIN MAY BRUSH THE FOX CITIES THIS
MORNING.

OTHERWISE DYNAMICS INCREASE DRAMATICALLY IN SUPPORT FOR A HEAVY
SNOW EVENT LATER TODAY INTO TONIGHT FOR PARTS OF SOUTHEAST
WISCONSIN INTO LOWER MICHIGAN...WHICH BRUSHES EAST CENTRAL
WISCONSIN. FORECAST SOUNDINGS INDICATING ALL SNOW ON THE ONSET
BUT WILL KEEP THE CURRENT MIX EARLY THIS AFTERNOON DUE TO MILD
FORECAST MAX TEMPERATURES. HOWEVER AS THE LFQ OF THE 130 KT
SOUTHERN JET APPROACHES WITH THE DEEPENING SHORT WAVE
TROUGH...EXPECT SNOW TO DEVELOP QUICKLY OVER SOUTHERN WISCONSIN
AND SPREAD NORTHEASTWARD FRIDAY AFTERNOON AND EVENING. FORECAST
SOUNDINGS INDICATE A HEALTHY SNOW GROWTH REGION DEVELOPING FOR
MUCH OF THE EAST HALF BY THIS EVENING SO SNOW WILL BECOME
WIDESPREAD.

H8 LOW DEVELOPS VERY QUICKLY BUT ALSO MOVES RAPIDLY INTO LOWER
MICHIGAN LATE THIS EVENING AND DRAGS THE BAROCLINIC ZONE EAST OF
THE AREA. AS FAR AS THE SURFACE LOW...THE MORE EAST TRACKING
ECMWF...UK AND GEM SUPPORTS AN ADVISORY OVER MOST OF EAST CENTRAL
WISCONSIN OR ROUGHLY EAST OF THE FOX RIVER. MEANWHILE THE NAM
INDICATES WARNING CRITERIA SNOW TO BE AS FAR INLAND AS BROWN AND
CALUMET COUNTIES...GFS APPEARS TO BE A COMPROMISE. DUE TO THE WIND
POTENTIAL ALONG THE SHORELINE AND THE START OF THE SNOW WILL BE
THE FIRST PERIOD...WILL ISSUE THE WARNING FOR THE LAKESHORE
COUNTIES.  APPEARS WINDS TURN NORTHWEST FAIRLY QUICKLY THIS
EVENING FOR INLAND AREAS...OTHERWISE WOULD HAVE CONSIDERED A
WARNING FOR BROWN AND CALUMET IF WINDS REMAINED PERSISTENT FROM
THE NORTH TO NORTHEAST FOR CHANNELING AFFECTS DOWN THE BAY. LATER
SHIFTS MAY NEED TO CONSIDER A WARNING FOR BROWN AND CALUMET IF THE
MODELS TREND TO THE NAM. THE 12Z TO 00Z TREND OF THE ECMWF WAS TO
TREND EAST WITH THE BEST SNOW REGION. THE 00Z TO 06Z TREND FOR THE
NAM WAS NOT CHANGE.

AFTER THIS SURGE OF SNOW OVER THE EAST THROUGH THIS EVENING AND
PERHAPS INTO EARLY SATURDAY MORNING OVER DOOR COUNTY...EXPECT
CLOUDS AND SNOW SHOWERS TO LINGER INTO SATURDAY AS THE NORTHERN
STREAM SHORT WAVE PHASES INTO THE GREAT LAKES REGION LEAVING THE
AREA IN A MOIST CYCLONIC FLOW. EXPECT SOME CONVECTIVE TYPE OF
SNOW SHOWER ACTIVITY SATURDAY WITH H5 TEMPS OF -30 C OR COLDER
AND BEING EARLY MARCH.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.

AN UPPER LEVEL TROUGH OVER THE REGION AT THE START OF THIS
FORECAST PERIOD IS FORECAST TO MOVE EAST. A LOW AMPLITUDE RIDGE
THAT MOVES IN BEHIND IT SHOULD BRING A PERIOD OF DRY AND MUCH WARMER
THAN NORMAL WEATHER TO THE AREA BEFORE AN UPPER TROUGH MOVES
TOWARD THE REGION FROM THE HIGH PLAINS AND A SURFACE LOW PASSING
NORTH OF THE REGION DRAGS A COLD FRONT ACROSS WISCONSIN DURING THE
MIDDLE PART OF NEXT WEEK.

THERE ARE SOME SLIGHT CHANCE/LOW END CHANCE POPS IN THE NORTH FOR
POSSIBLE LAKE EFFECT SNOW SHOWERS SATURDAY NIGHT. KEPT SLIGHT
CHANCE FOR MUCH OF THE AREA ON SUNDAY...WITH CHANCE POPS IN ABOUT
THE SOUTHWEST HALF OF THE AREA AS A SHORT WAVE PASSES THROUGH THE
STATE IN NORTHWEST FLOW PRIOR TO THE DEPARTURE OF THE MAIN TROUGH.
PRECIPITATION SHOULD BE GONE BY SUNDAY NIGHT AS THE TROUGH MAKES
ITS WAY TOWARD THE EAST COAST. THE UPPER SYSTEM AND COLD FRONT
WILL BRING PRECIPITATION CHANCES BACK TO THE FORECAST AREA FOR THE
LATTER HALF OF THE WORK WEEK. THERE WERE SOME ISSUES WITH
PRECIPITATION TYPE NEXT WEEK BUT THEY SHOULD CLEAR UP A BIT WITH
FUTURE MODEL RUNS.
&&

.AVIATION...LOOK FOR MVFR CIGS AND VSBYS DUE TO SNOW AND DRIZZLE TO
SLOWLY SPREAD FROM WEST TO EAST OVERNIGHT. IFR CIGS AND VSBYS WILL
BE PATCHY EARLY FRIDAY BEFORE BECOMING MORE WIDESPREAD FRIDAY
AFTERNOON AND EVENING.

TDH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR WIZ038-039-048-049.

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR WIZ040-050.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST
SATURDAY FOR WIZ073-074.

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST
SATURDAY FOR WIZ022.

&&

TDH/MG
Hazardous weather outlook, Mar 1, 2:59 PM CST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CST THU MAR 1 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
259 PM CST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

LOW PRESSURE IS FORECAST TO MOVE FROM THE MISSOURI VALLEY
NORTHEAST INTO THE GREAT LAKES REGION FRIDAY...AND INTO SOUTHEAST
ONTARIO FRIDAY NIGHT. THIS TRACK WILL BRING ACCUMULATING SNOW TO
MUCH OF NORTHEAST WISCONSIN. HOWEVER...THE HEAVIER SNOWS ARE
EXPECTED TO FALL ACROSS EASTERN WISCONSIN WHERE 4 TO 7 INCHES OF
NEW SNOW IS POSSIBLE BY SATURDAY MORNING. ANYONE WITH TRAVEL PLANS
FRIDAY AFTERNOON AND FRIDAY NIGHT SHOULD EXPECT DETERIORATING ROAD
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD ANY SNOWFALL MEASUREMENTS FROM
THIS NEW SNOW EVENT TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-022100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
259 PM CST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 5:00 AM CSTWinter Storm WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more22 hr
Mar 2, 5:00 AM CSTWinter Weather AdvisoryGRBBrown, Calumet, Marinette, Oconto, Outagamie, Shawano and 3 more22 hr
Mar 2, 3:05 PM CSTGale WarningGRB12 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.